A New Decade of ME Research: The 11th Invest in ME International ME Conference 2016
Mark Berry presents the first in a series of articles on the 11th Invest in ME International ME Conference in London ...
Discuss the article on the Forums.

Will medications prescribed for CFS induce oral side effects?

Discussion in 'General ME/CFS Discussion' started by Coullefelow, Nov 29, 2015.

  1. Coullefelow

    Coullefelow

    Messages:
    1
    Likes:
    1
    Hi.. I take medications for chronic fatigue syndrome. I have read that many of the medications prescribed to manage CFS can induce a variety of oral side effects. But just in last three years I have noticed that my teeth have become really bad. Decaying of my molars, sensitive to hot and cold, and jaw pain. I am worried. I am planning to visit my dentist, probably by next week. Has anyone experienced this before? Kindly share your experience if you had any. Thanks in advance.
     
    Last edited by a moderator: Nov 30, 2015
    barbc56 likes this.
  2. minkeygirl

    minkeygirl But I Look So Good.

    Messages:
    4,678
    Likes:
    4,647
    Left Coast
    What specific medication? I've never heard "many CFS medications cause oral issues"

    Tmj Is common among CFS suffers. So are sensitivities and weird mouth and teeth stuff.

    The times when I had to deal with decay was when I was too tired to take care of them. I didn't get proper dental care for several years. that was on me.

    Some medications may cause dry mouth but I never heard of it causing tooth decay on its own. I'm probably wrong Maybe someone else knows.
     
    Last edited: Nov 29, 2015
    barbc56 likes this.
  3. barbc56

    barbc56 Senior Member

    Messages:
    3,652
    Likes:
    5,006
    I have no idea of the accuracy of this article. I have heard that antibiotics can affect the color of you're teeth. I wouldn't think this problem is specific to me/cfs. While a chronic illness might play a part, I doubt if it's the biggest factor. I know several people in perfect health, keep up with flossing, brushing, etc. and yey they still have problems with their teeth.
     
    minkeygirl likes this.
  4. minkeygirl

    minkeygirl But I Look So Good.

    Messages:
    4,678
    Likes:
    4,647
    Left Coast
    @barbc56 I think it was tetracylcine that caused your teeth to discolor
     
    barbc56 likes this.
  5. barbc56

    barbc56 Senior Member

    Messages:
    3,652
    Likes:
    5,006
    @minkeygirl

    This did not, happen to me. I heard about antibiotics discoloring teeth a long time ago.

    I don't remember which antibiotic but it was pretty strong as the infection had just started to reach the bone. I think I started with an IV followed by a couple of rounds of the oral antibiotic.
     
    minkeygirl likes this.

See more popular forum discussions.

Share This Page